RYL Forums


Forum Jump
Post New Thread  Reply
Old 31-07-2014, 12:42 AM   #1
The Stolen One
Caz
 
The Stolen One's Avatar
 
Join Date: Jul 2008
Location: Manchester =]
I am currently:
Retrying medication

I was wondering if there's any point in retrying medication you've already been on but stopped due to side effects?

A few years ago I tried dosulepin but had unbearable side effects from it (so drowsy I actually couldn't get out of bed, when I did I was falling everywhere and barely able to keep my head up...) but recently a rheumatologist is really really pushing me to try it again.
I'm very unsure about this, and my doctor has pretty much said it's up to me but he can't really go against the rheumatologist and advise against.
So I was wondering if there's any 'real' experience with re-trying meds that you weren't previously great; are you bound to get the same side effects or does it vary each time you make a new attempt at a drug?

Hope this makes sense!



There will always be a happy ending. If its not happy then its not yet the end.
Spongebob


The Stolen One is offline   Reply With Quote
2 Hugs Given By :
Old 31-07-2014, 04:38 AM   #2
talaiporia
Chat Mod
 
talaiporia's Avatar
 
Join Date: Aug 2009
Location: W. London
I am currently:

I imagine things can change, but it's not especially common. I imagine though, it'd be worth a try because you'd know pretty soon if it was causing those effects and it would stop him pushing you to try it.



It doesn't matter where you come from; it matters where you go.
No-one gets remembered for the things they didn't do.
We won't all be here this time next year,
so while you can take a picture of us.
We're definitely going to hell,
but we'll have all the best stories to tell.


talaiporia is offline   Reply With Quote
Old 31-07-2014, 06:28 AM   #3
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: North east England
I am currently:

It has never worked for me. I've tried meds a few times which I don't get on with hoping my reaction to them would change but it never did.



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
Old 31-07-2014, 09:06 AM   #4
sherlock holmes
do you like my potato?
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

I'd say give it another go! But perhaps this time ask if there's any way you can start it even slower/at a lower dose than last time so that your body has more of a chance to get used to it and this might help combat side effects.

But I know how it feels, I had to stop taking carbamazepine due to the fact I could barely walk or speak I was so sedated. I couldn't say if I'd ever try it again.



Isn’t it funny how day by day nothing changes but when you look back, everything is different…

you once called your brain a hard drive, well say hello to the virus.


sherlock holmes is offline   Reply With Quote
Old 31-07-2014, 11:40 AM   #5
The Stolen One
Caz
 
The Stolen One's Avatar
 
Join Date: Jul 2008
Location: Manchester =]
I am currently:

Thanks guys :) I took the lowest dose which is only a capsule so I can't make it smaller, but agreed with my doctor I'd take it 3 times a week instead of 7 so I always have a day inbetween if I'm reacting as badly

Now just to convince myself to actually swallow the stupid thing!



There will always be a happy ending. If its not happy then its not yet the end.
Spongebob


The Stolen One is offline   Reply With Quote
Old 31-07-2014, 12:55 PM   #6
sherlock holmes
do you like my potato?
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

Is it available in a tablet or liquid form? That way you can get smaller doses by cutting the tablet or taking less liquid!

Taking it 3 times a week sounds helpful too.



Isn’t it funny how day by day nothing changes but when you look back, everything is different…

you once called your brain a hard drive, well say hello to the virus.


sherlock holmes is offline   Reply With Quote
Old 31-07-2014, 02:12 PM   #7
The Stolen One
Caz
 
The Stolen One's Avatar
 
Join Date: Jul 2008
Location: Manchester =]
I am currently:

The smallest tablet is over double the dose of the capsule
My doctor looked up the liquid form but he said it's an amber drug so he can't prescribe it
So for now it'll have to be 3 times a week I guess!



There will always be a happy ending. If its not happy then its not yet the end.
Spongebob


The Stolen One is offline   Reply With Quote
Old 01-08-2014, 09:57 PM   #8
whirlpools
 
Join Date: May 2008

It uas.worked for me before. When I was 17 I was put on a low dose of what I'm on now and I felt heavily sedated. I had a break from it and went back on it at a higher dose at 23 and now it's fine.

Good luck with taking the medication. I hope it brings you some relief.

whirlpools is offline   Reply With Quote
Old 02-08-2014, 09:19 AM   #9
lozza
just trying to fly εϊз
 
lozza's Avatar
 
Join Date: Jun 2008
Location: Australia
I am currently:

if it helps I have tried fluoxetine 3 times now in the last 10 years. each time I was on it it worked for longer and longer before my body became immune to it and it stopped having an effect.

of course everyone is different but what do you have to lose by giving it another go?



sometimes being strong means not holding back the tears but letting them fall
~˙·٠Ƹ̵̡Ӝ̵̨̄Ʒ ٠·˙~


my fur baby girls are my life <3
r.i.p my beautiful girl jackie. i will love you always no matter what - 6/5/10


lozza is offline   Reply With Quote
Old 02-08-2014, 10:41 AM   #10
Pi.R^2
Pathologically flamboyant
 
Pi.R^2's Avatar
 
Join Date: Nov 2010
Location: Safety Cupboard
I am currently:

I had the opposite- I went back on a medication I had previously been on and had side effects that I didn't get the first time round! So I imagine it could happen the other way round too. I hope that you get less side effects this time, and that the reduced frequency of the dose helps that too :)



We may not see eye to eye, but we can respect each other's opinions and find the truth in them.
Perhaps in those honest conversations, instead of demonising each other,
we might see each other as imperfect humans, doing our best. ~ Jodi Picoult


Pi.R^2 is offline   Reply With Quote
Old 06-08-2014, 02:00 PM   #11
The Stolen One
Caz
 
The Stolen One's Avatar
 
Join Date: Jul 2008
Location: Manchester =]
I am currently:

Quote:
Originally Posted by lozza View Post
of course everyone is different but what do you have to lose by giving it another go?
I have days to loose by trying it!! Last time so drowsy I lost a week to it before I stopped taking it. This isn't mental health primarily, it's for my M.E.


Back with another question though!
So I eventually forced myself to take it last night to shut the rheumatologist up!
Maybe not as bad as last time but I'm too tired to do anything, watch anything etc!
So my question is how long do you push through crappy side effects for before giving up on it?



There will always be a happy ending. If its not happy then its not yet the end.
Spongebob


The Stolen One is offline   Reply With Quote
Old 06-08-2014, 03:48 PM   #12
sherlock holmes
do you like my potato?
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

Give it 2 weeks minimum really, preferably a month if you can manage. Also the first few days are usually worse but then it gets better!



Isn’t it funny how day by day nothing changes but when you look back, everything is different…

you once called your brain a hard drive, well say hello to the virus.


sherlock holmes is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 05:08 PM.